# SDR 2016FA0000498

- Difficulty date: October 12, 2016
- Submitted: October 12, 2016
- Operation: General aviation
- Aircraft: N6984B
- Make and model: Piper PA-18
- Aircraft serial: 185106
- Engine: Lyc O320*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston Ring
- Condition: Out Of Alignment
- Location: Nr 3 Cylinder
- Stage of operation: TO
- How discovered: O
- Nature of condition: W, R, Y
- Precautionary procedure: C

## Discrepancy

DURING TAKE OFF, WITH GLIDER IN TOW, AIRCRAFT EXPERIENCED AN UNCOMMANDED ENGINE SHUT DOWN.  INVESTIGATION REVEALED THAT THE NR 3 PISTON RINGS WERE NOT INSTALLED PROPERLY.
